Levo-thyroxine and a worrying development!

I was prescribed 25mg Levo-thyroxine after being told that one of the many tests for hypothyroidism had come back 'borderline'. I have been suffering the advanced symptoms of untreated Hypothyroidism for years and currently have very poor quality of life healthwise. However, after seven days I had to stop taking them after I experienced the most agonising pains in my kidneys. This went on for some days even after I had stopped taking them. Perhaps they contained something I am allergic to so it looks like it's back to the drawing board.

11 Replies

oldestnewest
  • I can only tolerate Wockhardt 25mcg thyroxine tablets. Mercury pharma, Activis and Novothyral contain fillers/binders which make me I'll. I discovered on this forum that the Wockhardt 25mcg have minimal fillers. I have been ok on them for a year.

    Andrea

  • Thank you Andrea! That's very helpful. Its good to see some alternatives and how they affect others. Perhaps I could ask the doc or the pharmacist about trying the Wockhardt. Take care!

  • How do you know it was your kidneys and not your back muscles? Kidney pain is excruciating. Oftentimes it is refered to the front of the body which makes it difficult to diagnose.

  • Thank you for your reply. I have had problems with kidney infections in the past. (The kidneys are situated in the upper back just below the shoulder blades) I get lower back and leg pain and have chronic Arthritis exacerbated by my thyroid condition. I have all the classic symptoms : Cold, fatigue, overweight, forgetful and my fingernails are a disgrace. I have been fobbed off by the Doctors for years and was delighted when they prescribed the Levo-thyroxine. I am thinking of trying to get on Armour.

  • Maybe it's due to decreased vascular resistance? When I started on Levothyroxine the sites on my forearms from where I've given blood samples and donations started aching within a few days.

  • Thank you so much for your kind suggestion. I suppose it could be a number of things really. Your reaction to Levothyroxine sounds very unpleasant . I hope it's stabilised now. Take care!

  • Rustacia, ask your pharmacist to swap your existing Levothyroxine tablets for Wockhardt to see whether it makes a difference.

    _________________________________________________________________________

    I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions.

  • Thank you very much for your advice. I have been reading some other horror stories about the side effects of Levo-thyroxine on this web site and feel like throwing it in the bin. I'm very tempted to look at the possibilities of trying the Thyroid meds from Thailand but I would like to hear more evidence from people who have taken the plunge and bought it. Have a nice evening!

  • Rustacia, the majority of people do well on Levothyroxine but not necessarily on all brands of it. See whether Wockhardt makes a difference. Many members are very happy with the Thai NDT, but it doesn't suit everyone. If you want to read posts about it type "Thyroid-S" or "Thiroyd" into the HU Search box.

    __________________________________________________________________

    I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions.

  • Thank you for your support! It's much appreciated!

  • Thanks for your concern, but it only lasted a day or two. Something else was increased hearing sensitivity, with some common sounds becoming extremely alarming. Again, this subsided. I've had about half a dozen quite extreme but short term side effects from antihypertensives.

    I've read in a conventional medical book that plenty of reassurance should be given and within this community it's acknowledged that reduction in symptoms can lag good blood test results by months. Those months, added to the pre-treatment years, can result in a long time feeling unwell... :-(

    Best wishes for finding a good treatment option.

You may also like...